Utah, 2007Heavy Rain in Utah, July 30, 2007
July 30, 2007 · NWS GJT · 1 event in 1 county or zone
Thunderstorms produced heavy rain in San Juan County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced heavy rain in San Juan County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 30, 2:19 PM MST, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 30, 2:19 PM MST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
319 PM MDT MON JUL 30 2007
.SHORT TERM...TODAY THROUGH WEDNESDAY...
RELATIVELY DRIER AIR MASS COVERS THE FORECAST AREA TODAY WITH HIGH
PRESSURE CENTERED OVER UTAH. EVEN SO...CONVECTION FIRING OVER THE
RIDGES AND MOUNTAIN TOPS SHOW A BIT MORE STRENGTH THAN YESTERDAY.
EXPECT SOME STORMS TO PRODUCE STRONG OUTFLOWS AS THESE STORMS HAVE
HIGHER BASES THAN STORMS OF THE PAST FEW DAYS. AREAL COVERAGE
STILL ISOLATED ACROSS THE NORTH AND SCATTERED OVER THE SOUTH
PORTION. WITH WEAK SHEAR...STORMS WILL PULSE AND DRIFT TO THE SOUTH
BUT WEAKEN ONCE THEY MOVE OFF THE HIGH TERRAIN.
SIMILAR DAY ON TUESDAY WITH THE DRIEST AIR POSITIONED OVER NW
COLORADO. THE 700 MB TEMPERATURES WILL RANGE FROM 18C TO 20C FOR
THIS AREA AND WILL BE THE WARMEST DAY OF THE WEEK. NOT AS DRY OVER
SW COLORADO WITH THE STRONGEST CONVECTION OVER THE SAN JUAN
MOUNTAINS...THEN DRIFTING TOWARD DURANGO AND PAGOSA SPRINGS.
HIGH PRESSURE FLATTENS ON WEDNESDAY AS THE TRAILING PORTION OF
PACIFIC NORTHWEST COOL FRONT APPROACHES. THE BAROCLINIC ZONE MAY
DRAG ACROSS THE COLORADO AND WYOMING BORDER BY WEDNESDAY AFTERNOON...
INCREASING CONVECTION FOR THE ELKHEAD MOUNTAINS AND PARK RANGE. THE
OVERALL TREND WILL BE FOR AN INCREASE OF STORMS AS MOISTURE
CIRCULATES AROUND THE HIGH PRESSURE SYSTEM.
.LONG TERM...THURSDAY THROUGH MONDAY...
BY THURSDAY...THE INVERTED TROUGH...CURRENTLY OVER NORTHERN MEXICO...
WILL ROTATE INTO THE GREAT BASIN. THIS WILL BRING INCREASED
SUBTROPICAL MOISTURE INTO THE FORECAST AREA. FRIDAY IN WEST FLOW...
SOME DRYING IS INDICATED IN THE GFS. SUCH A QUICK LOSS OF MOISTURE
WITHIN THE RIDGE WOULD BE UNUSUAL...SO HAVE DONE LITTLE LOWERING OF
THE POP FIELD. FORMATION OF A WEST COAST TROUGH THIS WEEKEND KEEPS
THE REGION IN A MOIST SW FLOW ALOFT. TEMPERATURES ARE TRENDED DOWN
WITH TIME TO NEAR CLIMATOLOGY.
&&
.AVIATION...
GUSTY OUTFLOW WINDS FROM SCATTERED THUNDERSTORMS WILL BE THE PRIMARY
AVIATION WEATHER THREAT UNTIL 03Z. ISOLATED GUSTS TO 45 MPH WILL
OCCUR...BUT GUSTY WINDS OF 30 MPH WILL BE FAIRLY COMMON.
THUNDERSTORMS WILL DIMINISH AFTER 03Z AND ENDING BY 06Z.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
SHORT TERM...PF
LONG TERM...JOE
AVIATION...PF
Hazardous weather outlook, Jul 30, 4:45 AM MST, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT MON JUL 30 2007
COZ001>014-017>023-UTZ022>025-027>029-311145-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT MON JUL 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY
RAINFALL AND SMALL HAIL WILL ACCOMPANY THE STRONGEST THUNDERSTORMS.
HEAVY RAINFALL MAY CAUSE A FEW ARROYOS AND SMALL STREAMS TO QUICKLY
FILL OR RUN HIGH WITH FAST FLOWING WATER.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS EACH DAY...
WITH THUNDERSTORMS FIRST DEVELOPING OVER THE MOUNTAINS
DURING THE AFTERNOON HOURS AND SPREADING INTO THE VALLEYS
EACH EVENING. HEAVY RAIN...GUSTY WINDS TO 40 MPH AND SMALL
HAIL WILL ACCOMPANY THE STRONGEST STORMS.
THE POTENTIAL FOR HEAVY RAIN PRODUCING THUNDERSTORMS WILL BE ON THE
INCREASE WEDNESDAY THROUGH FRIDAY AS MOISTURE SURGES NORTHWARD INTO
EASTERN UTAH AND WESTERN COLORADO. AS A RESULT...THE RISK OF HEAVY
RAINS AND LOCALIZED FLASH FLOODING WILL INCREASE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
HOWEVER...REPORTS TO THE NATIONAL WEATHER SERVICE OF HEAVY RAIN...
HAIL...AND ANY WEATHER RELATED DAMAGE WOULD BE GREATLY APPRECIATED.
Heavy Rain, San Juan
- When
- July 30, 6:07 PM MST to 7:32 PM MST
- Where
- San Juan County, 22 mi ENE of Blanding
- Reported by
- COOP Observer
- Coordinates
- 37.742, -109.109
Thunderstorms produced heavy rain in the Cedar Point area in extreme east central San Juan County. 0.57 inches of rain was measured from the event, with most of the rainfall occurring in a 30 minute period.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in South Carolina, July 30, 20071 death · 1 injured · $13,000 · 50 kt wind · 13 events
- Lightning Strike in Florida, July 30, 20071 death · 1 event
- Flash Flooding and Hail in Texas, July 30 to 31, 2007$547,000 · 0.75 in hail · 6 events
- Flash Flood and Damaging Wind in Arizona, July 30, 2007$250,000 · 65 kt wind · 2 events
- Lightning Strike in Florida, July 30, 2007$170,000 · 1 event
- Flash Flooding in Kansas, July 30, 2007$155,000 · 2 events
- Lightning Strike in Florida, July 30, 2007$150,000 · 1 event
- Flash Flood and Lightning Strikes in Georgia, July 30, 20072 injured · $8,000 · 3 events
- Flash Flooding in Oklahoma, July 30, 2007$15,000 · 3 events
- Lightning Strike in Alabama, July 30, 2007$15,000 · 1 event
- Heavy Rain in Kansas, July 30, 20078 events
- Flash Flooding in North Carolina, July 30, 20074 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55156.